Tamoxifen to blame for fatigue, memory problems?


Question from Lisa: I am still fighting fatigue a year after treatment. I wake up feeling like I have been hit by a Mac truck and my memory and vision are not so clear either. Do you think it could be the tamoxifen I am on?
Answers - Tish Knobf Memory problems are very common among women who receive chemotherapy. It's not totally clear whether it's related to hormonal changes, either from going into menopause, or being on hormonal therapy, or from the chemotherapy. Or both. And also, I think, physical fatigue and emotional distress can contribute to problems with memory, attention, and concentration. The most common complaints of women are forgetting, having trouble multi-tasking, and not having the same level of concentration as they had before.

Suggestions to help both fatigue and memory problems would be approached in several different ways. For some women, it may be getting some psychological support. For some women it may be trying to increase their physical activity, to begin to increase their stamina. And for other women, they may need to develop skills to help them compensate for the memory problems, such as writing notes or keeping a calendar.

On Wednesday, January 16, 2008, our Ask-the-Expert Online Conference was called Managing Fatigue During and After Treatment. Diana Dyer, M.S., R.D., Tish Knobf, Ph.D., R.N., F.A.A.N., A.O.C.N., and Lillie Shockney, R.N., B.S., M.A.S. answered your questions about ways to keep up your energy, how nutrition can affect fatigue, and how exercising can help.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top